Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 129, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 25, 2018, 11:02 AM CDT for Butler County, Ohio County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2018, 11:02 AM CDT (16:02 UTC)
- Expired
- Jun 25, 2018, 11:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, KY, Ohio County, KY
The radar
The Ft Campbell radar (KHPX), 89 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted.
361
WUUS53 KLMK 251602
SVRLMK
KYC031-183-251630-
/O.NEW.KLMK.SV.W.0129.180625T1602Z-180625T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
1102 AM CDT MON JUN 25 2018
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
North central Butler County in south central Kentucky...
East central Ohio County in central Kentucky...
* Until 1130 AM CDT
* At 1102 AM CDT, a severe thunderstorm was located near Hartford,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Casey, Beaver Dam, Horse Branch, Banock, Horton, Windy Hill, Flint
Springs, Neafus, Sandefur Crossing and White Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3743 8688 3748 8664 3740 8661 3739 8659
3731 8659 3736 8686
TIME...MOT...LOC 1602Z 271DEG 26KT 3739 8684
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
AMS1 follow-up statement
009
WWUS53 KLMK 251623
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
1123 AM CDT MON JUN 25 2018
KYC031-183-251630-
/O.CON.KLMK.SV.W.0129.000000T0000Z-180625T1630Z/
Butler KY-Ohio KY-
1123 AM CDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHEASTERN BUTLER AND SOUTHEASTERN OHIO COUNTIES...
At 1122 AM CDT, a severe thunderstorm was located 11 miles north of
Morgantown, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency Management reported damage to a few homes.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Casey, Dogwalk, Banock, Neafus, White Run and Arnold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3743 8669 3748 8664 3740 8661 3739 8659
3731 8659 3736 8668
TIME...MOT...LOC 1622Z 271DEG 26KT 3739 8665
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:41 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 25, 8:41 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Louisville KY 941 AM EDT Mon Jun 25 2018 .Forecast Update... Issued at 940 AM EDT Mon Jun 25 2018 A band of rain associated with the MCV is currently pushing north across central KY. This band is producing torrential rainfall. A couple mesonet sites in western KY have recorded upwards of 3/4" of rain in 30 minutes- more where the storms have been training. The heaviest rain overnight was across central KY and luckily the line of storms is more progressive in that area, but it still bears a close watch. The latest guidance has been trending a bit northward with the heaviest rainfall axis this morning. Given this, pops were increased across southern IN over the next few hours. && .Short Term...(Today and tonight) Issued at 303 AM EDT Mon Jun 25 2018 A few cluster of storms this morning have put down quite a bit of rainfall in a short amount of time. As of writing this, the Hardin/Larue/Marion County Mesonet sites have recorded 1.5"-2.5" of rain within a 1-2 hour window. Some reports of minor flooding have come in from Elizabethtown this morning, but otherwise no other issues have been noted. Flash flood guidance (FFG) remains rather high, thankfully, so that has helped to limit flooding issues. While not anticipating any widespread flooding this morning, localized flooding issues still look possible where training or clusters of storms move repeatedly over an area. Shortwave energy/MCV over southeastern MO this morning will bring additional showers and storms, and it will take the better part of the morning and afternoon to clear our area. Some of the high-res models also indicate a renewed development of convection east of I- 65 early this afternoon. With all of the rain that has fallen and is forecast to fall, imagine FFG values will drop some... as such, flash flooding could be a concern this afternoon with training storms should they develop. Small hail and gusty winds will also be possible with the stronger storms today. The shortwave/MCV pushes completely out of the region by about 00z. In its wake, we will see some partial clearing and dry conditions. The dry weather may not last long, though, as another wave will be making a move toward our region after midnight and potentially bring some isolated to scattered precipitation. .Long Term...(Tuesday through Sunday) Issued at 315 AM EDT Mon Jun 25 2018 ...Stormy Pattern To Continue through Midweek Then Heat and Humidity Return for Late Week and into the Weekend... Upper level short wave trough axis is forecast to push through the Ohio Valley on Wednesday. A rather unstable and moist airmass will be in place and another stormy day of weather is on tap. Overall, Wednesday doesn't look to be a washout, but scattered to numerous storms are expected by afternoon and will linger into the evening hours. Highs on Wednesday will top out in the mid-upper 80s with overnight lows in the upper 60s to the lower 70s. Upper level ridging will then start to build into the region from the west late Wednesday night and into Thursday. Still seeing a distinct signal in the model data that we could have some storms on the front side of the ridge axis Thursday and Thursday evening. So still will carry PoPs in the forecast here. Heights look to build and peak on Saturday which should result in drier and hotter conditions across much of the Ohio Valley. Core of the heat with this ridge will likely be to our north and northeast. The very wet pattern over the last 4-5 weeks and abundant green vegetation will likely keep highs down a bit over the current guidance. Latest guidance continues to trend upward with low-mid 90s. Those numbers are likely overdone and we're likely to see temps mainly in the upper 80s to the lower 90s. The urban centers though have the best shot of seeing 93-95 over the weekend. Those temperatures with dewpoints increasing into the lower 70s will result in afternoon heat indices warming into the 95-100 degree range. It could very well push heat advisory criteria over our far western areas. While we will have the upper ridge over the area this weekend, surface high pressure will be located off the SE US coast. We'll start to see a return flow off the Gulf Saturday afternoon and again on Sunday. So we suspect that some diurnally driven convection will be possible Saturday and Sunday afternoon. Right now, current thinking is that best convective chances may be Sunday afternoon/eve. Looking into next week, the upper level ridge looks to shift slightly eastward and will likely be centered across the eastern US coast. Main storm track will be across the northern Inter-mountain west into the far northern high Plains region. Deep south to southwesterly flow will allow a constant influx of Gulf moisture into the Ohio Valley. The pattern looks to favor a daily shot of diurnally driven convection each day with highs generally near seasonal normals for late June and into early July. && .Aviation...(12Z TAF Issuance) Issued at 646 AM EDT Mon Jun 25 2018 The next round of showers and storms are starting to move into portions of northern KY and southern IN this morning. A southward extension to the precipitation should occur late this morning and early afternoon as various boundaries promote lift for showers and storms. IFR/MVFR cigs/vis are also ongoing this morning across northern portions of the region, and these will slowly improve to VFR by this afternoon for all TAF sites. Should see all the precipitation push eastward by late afternoon, allowing for some partial clearing. The clearing may be short-lived, however, as models advertise another wave of rain/storms moving in overnight. Confidence in the timing and placement of this precipitation, though, remains very low and has not been included in any of the TAF forecasts at this time. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...EER Short Term...DM Long Term...MJ Aviation...DM
Hazardous weather outlook, Jun 25, 2:24 AM CDT, 8 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 324 AM EDT Mon Jun 25 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260730- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 324 AM EDT Mon Jun 25 2018 /224 AM CDT Mon Jun 25 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Scattered thunderstorms will be possible today. The main threat with storms will be heavy rainfall, but gusty winds and small hail will be possible in the stronger storms. Localized flash flooding may develop in thunderstorms that move repeatedly over the same area within a short period of time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are expected on Tuesday and Wednesday with heavy downpours, gusty winds, and small hail being the main severe weather threats. From Thursday through Sunday, heat and higher humidity are expected to return to the region. The combination will bring heat index values to near 100 degrees in areas west of the I-65 corridor on Thursday and Friday, and then areawide for Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotters should report any stronger wind gusts or damage from winds, as well as any hail or flood conditions. DM/MJ
In the hours before
Local storm report, Jun 25, 10:58 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1158 AM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM FLOOD 2 SE ELIZABETHTOWN 37.68N 85.85W
06/25/2018 HARDIN KY PUBLIC
WATER ON HAWKINS DRIVE NEAR I-65.
&&
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:24 PM CDT | Special Weather Statement | LMK | Hancock | 36 min |
| Jun 24, 10:51 PM CDT | Special Weather Statement | LMK | Ohio | 24 min |
| Jun 24, 11:19 PM CDT | Special Weather Statement | LMK | Breckinridge, Grayson | 26 min |
| Jun 24, 11:45 PM CDT | Special Weather Statement | LMK | Butler | 45 min |
| Jun 24, 11:47 PM CDT | Special Weather Statement | LMK | Hardin, Larue | 43 min |
| Jun 25, 12:05 AM CDT | Areal Flood Advisory | LMK | Grayson, Hardin, Larue, Nelson | 115 min |
| Jun 25, 12:26 AM CDT | Special Weather Statement | LMK | Larue, Marion, Washington | 49 min |
| Jun 25, 1:34 AM CDT | Areal Flood Advisory | LMK | Boyle, Casey, Lincoln, Marion, Mercer, Washington | 3 hr |
| Jun 25, 8:39 AM CDT | Areal Flood Advisory | LMK | Hancock | 2 hr |
| Jun 25, 10:07 AM CDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jun 25, 11:08 AM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Hart | 22 min |
| Jun 25, 11:20 AM CDT | Areal Flood Advisory | LMK | Garrard, Lincoln | 3 hr |
| Jun 25, 11:20 AM CDT | Tornado Warning | LMK | Hart | 25 min |
| Jun 25, 11:42 AM CDT | Severe Thunderstorm Warning | LMK | Grayson | 21 min |
| Jun 25, 11:45 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart | 30 min |
| Jun 25, 11:59 AM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Grayson | 31 min |
| Jun 25, 12:13 PM CDT | Special Weather Statement | LMK | Adair | 32 min |
| Jun 25, 12:14 PM CDT | Special Weather Statement | LMK | Hart | 31 min |
| Jun 25, 12:20 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green | 25 min |
| Jun 25, 12:47 PM CDT | Special Weather Statement | LMK | Russell | 43 min |
| Jun 25, 1:41 PM CDT | Special Weather Statement | LMK | Adair | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.